MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 6 ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CAT 6 ASPIRATION CATHETER; QEW
Model Number CAT6KIT-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) and popliteal artery using an indigo system aspiration catheter 6 (cat6) and non-penumbra sheath.During the procedure, when advancing the cat6 without a peel away sheath, the physician experienced resistance, and the cat6 became stuck in the sheath.Therefore, the cat6 was removed.The procedure was completed using a new cat6 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat6 revealed that the distal shaft of the catheter had kinks and ovalizations.If the cat6 is attempted to be advanced into a parent device without its peel-able sheath, damage such as this may occur.This damage likely contributed to resistance experienced during the procedure and resulted in the cat6 getting stuck with the non-penumbra sheath.Further evaluation revealed additional kinks throughout the length of the catheter shaft.This damage was incidental to the reported complaint and may have occurred due to forceful mishandling against resistance and packaging the device for return.During the functional test, resistance was encountered due to the distal ovalization while attempting to advance the returned cat6 through a demonstration neuron max, and the cat6 could not be advanced any further.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT 6 ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12354181
Report Number3005168196-2021-01873
Device Sequence Number14586605
Product Code QEW
UDI-Device Identifier00815948020405
UDI-Public00815948020405
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model NumberCAT6KIT-A
Device Catalogue NumberCAT6KIT
Device Lot NumberF104429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Date Report Sent to FDA01/01/2005